It is currently Wed Aug 23, 2017 6:06 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 2 posts ] 
Author Message
PostPosted: Sun Jul 13, 2014 5:47 pm 
Offline
Average Poster
Average Poster

Joined: Sun Jul 13, 2014 5:38 pm
Posts: 4
Trying to squeeze the question in to the little box...when will I feel normal? My first day without methadone was last Tues....so today is SUnday....That is six days. I did not tell my doctor that I was going to another clinic for methadone, so although she thought I had weaned down to twenty, I actually had a buttload more of methadone in my system. 75 plus 20 to be exact. Originally I was at 75 plus 65. I had only gone two days with ONLY the 20 milligrams, and only 24 hours without anything....so I had HORRIBLE withdrawals and had to go back for her to give me emergency meds to counteract it. ANYWAY, I have since arrived to my sixth day. I am taking 4mg of suboxone, which I have not even taken today, because I am scared to. Yesterday when I took it I felt worse than I even do today with my withdrawals WITHOUT taking it. SO, my question is, does anyone have any experience with induction to suboxone where they felt worse taking it than without, in terms of the withdrawal effects? And if so, how long will I have to wait for it to feel normal again. I know that some say two weeks, but my first "push" was so bad I thought maybe that would have sped it up. And it did, to some degree, because my next time taking the suboxone I felt better, but still not normal.....Any takers?


Top
 Profile  
 
PostPosted: Mon Aug 04, 2014 4:00 pm 
Offline
Power Poster
Power Poster

Joined: Fri Jun 27, 2014 1:31 pm
Posts: 59
I'm sorry to hear you're struggling... I have never been on methadone, but know of people who have made the switch. They recommend you be at 30 mg before switching. It is probably going to be a couple weeks before you feel 100%. It is different for everyone, but the main issue is that you are used to having a full agonist (methadone) on your receptors 100% of the time, now you only have a partial agonist (suboxone). It is hardest for those on methadone to make the switch because even when actively using, your receptors do not have a full agonist opiate on them ALL THE TIME like methadone. They recommend 30 mg, because that is the highest level of agonist effects that suboxone can produce before hitting the ceiling.

Try to stay positive, it should get a little better every day, also getting some exercise should help, try to keep yourself occupied and remember it sure beats full withdrawals...


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group